×

zbMATH — the first resource for mathematics

Integral-valued rational functions on valued fields. (English) Zbl 0771.12003
The paper contains extracts from the second author’s thesis written under the supervision of the first author. Let \(K\) be a field, \(v\) a non- trivial valuation ring of \(K\), \({\mathfrak m}\) the maximal ideal of \(v\), \((\widehat{K,v})\) the completion of the valued field \((K,v)\) as a uniform space, \(n\) a natural number. Denote by \(v[X]_{\text{sub}}:=\{f\in K[X]\mid f(v^ n)\subset v\}\) the ring of integral-valued polynomials and by \(v(X)_{\text{sub}}:=\{{g\over h}\mid g,h\in K[X]\) and \({g\over h}(a)\in v\) for all \(a\in v^ n\) such that \(h(a)\neq 0\}\) the ring of integral-valued rational functions. It is proved that for rational functions of one variable the identity \[ v(X)_{\text{sub}}=v[X]_{\text{sub}}(1+{\mathfrak m}v[X]_{\text{sub}})^{-1} \] holds iff the completion \((\widehat {K,v})\) of \((K,v)\) is locally compact or algebraically closed. Using a theorem from [P.-J. Cahen and J. L. Chabert, Bull. Sci. Math., II. Sér. 95, 295-304 (1971; Zbl 0221.13006)] the authors prove that the identity \(v(X)_{\text{sub}}=v[X](1+{\mathfrak m}v[X])^{-1}\) holds in any number of variables \(X=(X_ 1,\dots,X_ n)\) if the completion \((\widehat {K,v})\) is algebraically closed. Conversely, if this identity holds for \(n=1\), then \((\widehat {K,v})\) is algebraically closed.
Reviewer: G.Pestov (Tomsk)

MSC:
12J10 Valued fields
12J12 Formally \(p\)-adic fields
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [A]J. Ax: A metamathematical approach to some problems in number theory, Appendix. AMS Proc. Symp. Pure Math., Vol. XX, (1971), 161–190
[2] [Be]E. Becker: The real holomorphy ring and sums of 2n-th powers, in: Géométrie Algébrique Réelle et Formes Quadratiques, LNM 959, Springer 1982
[3] [Bo]N. Bourbakl: Elements of mathematics, commutative algebra. Hermann, Paris 1972
[4] [B-P]M.Bradley-A.Prestel: Representation of a real polynomial f(X) as a sum of 2m-th powers of rational functions. In: J. Martinez (ed): Ordered Algebraic Structures, Kluwer (1989), 197–207 · Zbl 0738.12001
[5] [C-Ch]P.J. Cahen-J.L. Chabert: Coefficients et valeurs d’un polynôme. Bull. Sc. math. 2e série 95 (1971), 295–304
[6] [Ch-K]C.C. Chang-H.J. Keisler: Model theory. Studies in Logic 73, North Holland 1973
[7] [K]S. Kochen: Integer valued rational functions over p-adic numbers. A p-adic analogue of the theory of real fields. AMS, Proc. Symp. Pure Math. XII (1969), 57–33 · Zbl 0243.12102
[8] [M]D.L. McQuillan: On Prüfer domains of polynomials. J. reine angew. Math. 358 (1989), 162–178
[9] [P1]A. Prestel: Einführung in die Mathematische Logik und Modelltheorie. Braunschweig-Wiesbaden 1986
[10] [P2]A. Prestel: Model theory of fields: An application to positive semidefinite polynomials. Soc. Math. France, 2o serié, memoire 16 (1984), 53–66
[11] [P3]A. Prestel: Model theory applied to some questions about polynomials. Contr. to General Algebra 5. Teubner 1986
[12] [P-R]A. Prestel-P. Roquette: Formally p-adic fields. LNM 1050, Springer 1984
[13] [Ro]A. Robinson: Complete theories. Amsterdam 1956 · Zbl 0070.02701
[14] [R]P. Roquette: Bemerkungen zur Theorie der formal p-adischen Körper. Beiträge zur Algebra und Geometrie 1 (1971) 177–193 · Zbl 0245.12101
[15] [Ri]C.C. Ripoll: Representações de funções racionais sobre corpos p-ádicos. Thesis. Rio de Janeiro 1991
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.